# SDR 2021FA0000016

- Difficulty date: January 22, 2021
- Submitted: January 25, 2021
- Operation: General aviation
- Aircraft: N599J
- Make and model: Amrgen AA5B
- Aircraft serial: AA5B0740
- Engine: Lyc O360A4K
- Engine time: 1,956 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cover
- Condition: Dented
- Location: Cylinder
- Part time: 1,956 hours
- Component: Cylinder, Lyc, O360A4K
- Component part number: 05K21104
- Stage of operation: IN
- How discovered: O
- Nature of condition: R
- Precautionary procedure: C

## Discrepancy

ENGINE WAS HAVING INTERMITTENT RPM LOSS & POWER LOSS WITH NO EXPLANATION AS TO WHY.  ON THE GROUND DURING MAGNETO CHECK IT WOULD SOMETIMES BE NORMAL AND SOMETIMES LOSE RPM AND POWER ENOUGH TO ABORT A FLIGHT.  OWNER ORDERED NEW MAGNETOS, HARNESS AND SPARK PLUGS, AND AFTER INSTALLATION OF THOSE ITEMS, GROUND RUN REVEALED NO ABNORMAL ISSUES BY MECHANIC, BUT OWNER WAS COMPLETING GROUND RUN AND SWITCHED TO LEFT MAG WHICH CAUSED THE ENGINE TO NEARLY QUIT.  AFTER TAXING BACK TO THE MAINTENANCE HANGAR, THE NR 3 CYLINDER VALVE COVER WAS DENTED FROM THE INSIDE.  REMOVED VALVE COVER AND FOUND THE EARS ON THE CYLINDER THAT HOLD THE ROCKER ARM SHAFT IN PLACE TO BE BROKEN OFF AND FLOATING.
